Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 7, 2019, 11:22 AM PDT for Elko County, Nevada. It took effect at Aug 7, 2019, 2:00 PM PDT. It was in force for 31 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 11:22 AM PDT (18:22 UTC)
- In effect from
- Aug 7, 2019, 2:00 PM PDT
- Expired
- Aug 8, 2019, 8:49 PM PDT
- In force
- 31 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 2:00 PM PDT | HEAVY RAIN 0.5 | 14 Sw Charleston, NV | ROBIN FROM USFS CALLED TO REPORT DAMAGE TO RURAL ROAD AT THIS POINT DUE TO HEAVY RAIN AND HAIL. ROAD DAMAGE ACCESSED WITH A MINOR WASHOUT DUE TO HEAVY RAIN AND HAIL FROM STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3182 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609 WWUS85 KLKN 071822 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1122 AM PDT Wed Aug 7 2019 NVZ470-071930- /O.CAN.KLKN.FW.A.0001.190808T1200Z-190809T0400Z/ Eastern Elko County- 1122 AM PDT Wed Aug 7 2019 ...FIRE WEATHER WATCH IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468...469 AND 470... The National Weather Service in Elko has cancelled the Fire Weather Watch. Most thunderstorms will be accompanied by rain showers. $$ NVZ468-469-081230- /O.UPG.KLKN.FW.A.0001.190808T1200Z-190809T0400Z/ /O.NEW.KLKN.FW.W.0002.190807T2100Z-190809T0400Z/ Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 1122 AM PDT Wed Aug 7 2019 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 468 AND 469... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect until 9 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms excepted late this afternoon and this evening. Thunderstorms will decrease overnight. More thunderstorms are expected on Thursday but with a mixture of dry and wet storms. With receptive fuels, lightning could ignite additional fires. * Outflow Winds...Up to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467-081230- /O.UPG.KLKN.FW.A.0001.190808T0000Z-190808T1800Z/ /O.NEW.KLKN.FW.W.0002.190807T2100Z-190809T0400Z/ Central and Western Humboldt County- 1122 AM PDT Wed Aug 7 2019 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 467... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect until 9 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms excepted late this afternoon and this evening. Thunderstorms will decrease overnight. More thunderstorms are expected on Thursday but with a mixture of dry and wet storms. With receptive fuels, lightning could ignite additional fires. * Outflow Winds...Up to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-081230- /O.NEW.KLKN.FW.W.0002.190807T2100Z-190809T0400Z/ Central Lander and Eureka Counties- 1122 AM PDT Wed Aug 7 2019 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect until 9 PM PDT Thursday. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms excepted late this afternoon and this evening. Thunderstorms will decrease overnight. More thunderstorms are expected on Thursday but with a mixture of dry and wet storms. With receptive fuels, lightning could ignite additional fires. * Outflow Winds...Up to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
780 WWUS85 KLKN 080829 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 129 AM PDT Thu Aug 8 2019 NVZ454-467>469-090230- /O.CON.KLKN.FW.W.0002.000000T0000Z-190809T0400Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 129 AM PDT Thu Aug 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454, 467, 468, AND 469... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Thunderstorm Coverage...Isolated to scattered mixed wet and dry thunderstorms expected through Thursday evening. With receptive fuels, lightning could ignite additional fires. Gusty outflows could affect ongoing fire operations. * Outflow Winds...Up to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
357 WWUS85 KLKN 082208 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 308 PM PDT Thu Aug 8 2019 NVZ454-469-082315- /O.CAN.KLKN.FW.W.0002.000000T0000Z-190809T0400Z/ Central Lander and Eureka Counties- Southwestern and Central Elko County- 308 PM PDT Thu Aug 8 2019 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454 AND 469... The National Weather Service in Elko has cancelled the Red Flag Warning. Widespread rain showers and higher humidity have reduced the fire threat for the remainder of the day. $$ NVZ467-468-090400- /O.CON.KLKN.FW.W.0002.000000T0000Z-190809T0400Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 308 PM PDT Thu Aug 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467 AND 468... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Thunderstorm Coverage...Isolated to scattered mixed wet and dry thunderstorms expected through this evening. With receptive fuels, lightning could ignite additional fires. Gusty outflows could affect ongoing fire operations. * Outflow Winds...Up to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
034 WWUS85 KLKN 090349 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 849 PM PDT Thu Aug 8 2019 NVZ467-468-090500- /O.CAN.KLKN.FW.W.0002.000000T0000Z-190809T0400Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 849 PM PDT Thu Aug 8 2019 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467 AND 468... The National Weather Service in Elko has cancelled the Red Flag Warning. Thunderstorms have exited the area and therefore the Red Flag Warning is being allowed to expire. $$ 90
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 7, 2:03 AM PDT, 9 hours 19 minutes earlier.
Area forecast discussion, Aug 7, 2:03 AM PDT, 9 hours 19 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Elko NV 203 AM PDT Wed Aug 7 2019 .SYNOPSIS...Look for warm temperatures through the mid-week period with thunderstorms developing Wednesday and Thursday afternoons. Breezy conditions can be expected for the upcoming weekend along with cooling temperatures. The storms will be a mix of wet and dry. && .SHORT TERM...Today through Thursday. Current full disk water vapor imagery showing giant quasi-Four Corners (quasi because it's currently centered over El Paso rotating persistently. Two, count 'em, two close lows in the eastern Pacific offshore from Oregon and SoCal. The southern low and the the giant high are creating a steady flow of monsoon moisture into the southwest and Great Basin. In addition a well developed MCS over northwest Mexico is pumping copious moisture into the Colorado River valley and then north into western Utah and eastern Nevada. Central Nevada is even being affected by moisture in the same gradient flow from the eastern Pacific and Gulf of California. A few high based shower are moving north over northwestern and eastern Nevada this early Wednesday morning. Temperatures in the warm advection warm with mid 70s most places, even Ely and Eureka, and still near 90 in Wendover. Surface dewpoints only in the 30s but with warm temps, surface theta e values are pretty high for this time of night. Current forecast took a lot of work to get right and in line with Fire Weather Watch for tonight through Thursday. Little changes to forecast other than to adjust around edges with some partners. The idea of increasing moisture, continued low level warm advection today and tonight, and increasing instability will keep trend for increasing thunderstorms, mix of wet and dry, through the period. Thursday, a short wave moves through which will cool things down nicely, but lift remains a factor so left widespread areas of isolated to scattered thunderstorms over the region, with an increase in wet-ish storms. Fire weather will remain a concern as not many of the storm will be truly wetting storms, and fuels are ready to burn. This is discussed in the Fire Weather discussion below. .LONG TERM...Thursday night through next Monday. No notable changes to the previous forecast thinking. Overall Friday and Saturday afternoon presents some forecast challenges in regards to fire weather. Uncertainty lies with the timing of cold front Friday (thunderstorms), and how widespread strong wind or winds gust occur in the valleys Friday and Saturday. Confidence is high that below average temperatures occur this weekend. Friday...By Friday, the upper level low pushes closer to the Oregon coastline. The surface frontal system pushes onshore to CA on Friday, entering western NV Friday evening. This over central NV closer to where lee side trof and low form near the Sierras. Additionally, the position of the upper level low slightly further south than previous runs, which changes the path of the wave rotating around the low along the frontal zone into the area on Friday. This creates another opportunity for convection in NE Nevada. In fact, severe parameters are quite impressive, leading to the possibility of very gusty winds with these storms, along with a fire weather concern. Saturday...The frontal boundary slowly pushes east towards the UT/NV border as the upper level low lifts NE through Oregon. Strong winds and dry conditions are likely in far eastern NV, particular over White Pine County, ahead of the frontal boundary. Enough mid level moisture combined with colder than usual air aloft should generate a pretty decent stratocu field over northern Nevada. Can’t rule out a shower in the northeast corner of the state (ahead of the boundary) or the far NW corner of Humboldt County (close to upper level low), just ahead of the frontal boundary. Overall, a drop in high temperatures anticipated on Saturday, with many areas below average (70s and 80s). Sunday through next Tuesday...As the upper level continues to lift and fill, the 500mb trof associated with it lifts through the area. Similar high temperatures Saturday, although expect a slight rise in western areas (less cloud cover) and a slight fall in eastern NV (drop in 500mb heights and afternoon clouds) compared to Saturday. By next Monday, 500mb heights rise to near average values this time of the year, thus expect high temperatures close to average (mid 80s to low 90s). For overnight lows, quite chilly Sunday and maybe Monday morning with 40s widespread and many of the coldest locations in the 30s. By next Tuesday, signs point to the 500mb high over western TX expanding westward towards the SW US. This increasing the 500mb highs over the area, and pushing the high temperatures back into the 90s. && .AVIATION...VFR conditions expected through the next 24-36hrs. Showers and thunderstorms will begin to occur mid afternoon in NV and for the next couple of days. Gusty winds are expected at all terminals during the afternoon and evening hours. Note: KBAM AMD NOT SKED due to missing clouds/cigs. KTPH AMD NOT SKED due to missing observations. Obs for KTPH are available via phone but a continuous weather watch is not possible. && .FIRE WEATHER... Fire Weather Watch (FFW) for zone 467 this afternoon through Thursday morning for dry thunderstorms with gusty outflows. Fire Weather Watch (FWW) for zones 468, 469, and 470 Thursday morning through Thursday evening for dry thunderstorms with gusty outflows. Dry thunderstorms will begin over central and northeast Nevada Wednesday afternoon and quickly spread to northwest Nevada. Best dryness over northwest Nevada drives the earlier FWW time there. Dry storms will increase in coverage over the region through Thursday morning. Thursday will be cooler with significant increase in dewpoint temperatures, and thus dramatic rise in maximum RH values. Even minimum RH's will be noticeably higher Thursday. Thursday's storms will be a mix of wet and dry. Winds and RH over the weekend could reach critical levels. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from late tonight through Thursday evening for Eastern Elko County-Eastern Humboldt County and Northwestern Elko County-Southwestern and Central Elko County. Fire Weather Watch from this afternoon through Thursday morning for Central and Western Humboldt County. && 99/90/99/98
Nearby
Red Flag Warnings in Nevada, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.